Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 328, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 26, 2012, 6:00 PM CDT for 4 counties in Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 6:00 PM CDT (23:00 UTC)
- Expired
- Jul 26, 2012, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, IL, Hamilton County, IL, Saline County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:25 PM CDT | TSTM WND DMG | Marion, IL | POWER LINES DOWN SOUTH OFF WEST MAIN STREET IN THE CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
710
WUUS53 KPAH 262300
SVRPAH
ILC055-065-165-199-262345-
/O.NEW.KPAH.SV.W.0328.120726T2300Z-120726T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHWESTERN SALINE COUNTY IN SOUTHERN ILLINOIS...
NORTHERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 645 PM CDT.
* AT 558 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF BENTON TO THOMPSONVILLE TO ENERGY...
MOVING EAST AT 35 MPH. WINDS OF 50 TO 60 MPH AND DOWNED TREE LIMBS
WERE REPORTED WITH THIS LINE OF STORMS IN HERRIN ILLINOIS.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MARION...MCLEANSBORO...ELDORADO...HARRISBURG...PITTSBURG...
GALATIA...CARRIERS MILLS...WHITEASH...MACEDONIA...SPILLERTOWN...
RALEIGH...BROUGHTON AND MUDDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3812 8837 3781 8838 3765 8860 3775 8915
3778 8915 3792 8887 3813 8886
TIME...MOT...LOC 2259Z 284DEG 31KT 3808 8875 3790 8875
3778 8898
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
911
WWUS53 KPAH 262315
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
615 PM CDT THU JUL 26 2012
ILC055-262323-
/O.CAN.KPAH.SV.W.0328.000000T0000Z-120726T2345Z/
FRANKLIN IL-
615 PM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IN
SOUTH CENTRAL ILLINOIS IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING
IS STILL POSSIBLE.
LAT...LON 3812 8868 3812 8837 3781 8838 3765 8860
3775 8915 3787 8881 3787 8871 3813 8870
TIME...MOT...LOC 2313Z 284DEG 31KT 3805 8860 3787 8860
3775 8883
$$
ILC065-165-199-262345-
/O.CON.KPAH.SV.W.0328.000000T0000Z-120726T2345Z/
SALINE IL-WILLIAMSON IL-HAMILTON IL-
615 PM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...AND NORTHERN WILLIAMSON
AND NORTHWESTERN SALINE COUNTIES IN SOUTHERN ILLINOIS UNTIL 645 PM
CDT...
AT 612 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES SOUTHWEST OF MCLEANSBORO TO GALATIA TO PITTSBURG...MOVING EAST
AT 35 MPH. ALONG WITH THE POSSIBILITY OF WINDS AND HAIL...VERY
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3812 8868 3812 8837 3781 8838 3765 8860
3775 8915 3787 8881 3787 8871 3813 8870
TIME...MOT...LOC 2313Z 284DEG 31KT 3805 8860 3787 8860
3775 8883
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:13 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 26, 3:13 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
313 PM CDT THU JUL 26 2012
.UPDATE...
ISSUED AT 237 PM CDT THU JUL 26 2012
UPDATED MAINLY TO RAMP UP THUNDERSTORM CHANCES THIS AFTERNOON AND
EVENING AS A LINE OR BROKEN LINE OF STORMS WORK THEIR WAY FROM N/W
TO S/E DURING THAT TIME FRAME. ALSO MENTIONED DAMAGING WIND
GUSTS/LARGE HAIL AND HEAVY RAINFALL AS PWATS ARE RUNNING UP CLOSE
TO TWO INCHES. WILL GO WITH LIKELY CHANCES FOR NOW...MAINLY THIS
AFTERNOON ALONG N/W OF THE OHIO RIVER..AND THEN THIS EVENING
FARTHER S/E ACROSS MOST OF WRN KENTUCKY.
&&
.SHORT TERM...(LATER TONIGHT THROUGH SATURDAY)
ISSUED AT 237 PM CDT THU JUL 26 2012
SEE ABOVE DISCUSSION FOR MORE INFO ON DEVELOPING STORMS IN OUR
AREA TODAY INTO TONIGHT. IT NOW LOOKS AS THOUGH ANOTHER STRONG
IMPULSE MAY AFFECT THE THE EASTERN HALF OF THE REGION ON FRIDAY
AFTERNOON AS WELL. SFC TEMPS WILL HEAT BACK INTO THE UPPER 90S TO NEAR
100 AHEAD OF THIS SHORT WAVE AND ASSOCIATED COLD FRONT. GIVEN THE
UNSTABLE CONDITIONS EXPECTED AND THE LARGE SCALE ASCENT POSSIBLY
GENERATED WITH THIS MID LEVEL FEATURE...STORMS COULD ERUPT ONCE
AGAIN IN THE AFTERNOON OVER WESTERN KENTUCKY AND SOUTHWEST
INDIANA. IF STORMS DO MANAGE TO FORM...THERMAL PROFILES SUGGESTS
DAMAGING DOWN DRAFTS WOULD BE POSSIBLE...ALONG WITH DIME TO
QUARTER SIZED HAIL.
FRONT SHOULD SWEEP RAPIDLY THROUGH BY FRI NIGHT...HOPEFULLY TAKING
THE EDGE OFF THE HEAT AND HUMIDITY...BUT ALSO TAKING AWAY RAIN
CHANCES HEADING INTO THE WEEKEND.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) I
ISSUED AT 237 PM CDT THU JUL 26 2012
AN UPPER LEVEL RIDGE OVER THE PLAINS WILL RETROGRADE WESTWARD
THROUGH THE WEEKEND. THIS WILL SET UP OUR REGION IN NORTHWEST
FLOW... ALLOWING A FRONT TO LIFT BACK NORTH OVER THE REGION. MODELS
ARE ALL OVER THE PLACE AS TO WHERE SHOWER AND THUNDERSTORM CHANCES
WILL SET UP AND WHERE THE BEST CHANCES WILL BE. INCLUDED SOME
SLIGHT CHANCE POPS ACROSS NORTH AND WEST PORTIONS OF THE PAH
FORECAST AREA FOR SUNDAY NIGHT. WENT WITH DECENT CHANCES MONDAY
INTO TUESDAY...WITH THE SLIGHTLY BETTER CHANCES ACROSS OUR SOUTHEAST
COUNTIES. STUCK WITH MAINLY DAYTIME CHANCES WEDNESDAY INTO
THURSDAY.
AFTER ONLY SLIGHTLY ABOVE NORMAL TEMPERATURES ON SUNDAY...A RETURN
OF SOUTH WINDS WILL INCREASE TEMPERATURES AND DEW POINTS FOR THE
WORK WEEK. TEMPERATURES WILL CLIMB BACK TO THE MIDDLE 90S WITH DEW
POINTS BACK IN THE UPPER 60S TO AROUND 70 DEGREES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1232 PM CDT THU JUL 26 2012
HRRR/4.0KM WRF MODELS GENERALLY AGREE THAT SCATTERED TO NUMEROUS
THUNDERSTORMS SHOULD BEGIN TO INITIATE AROUND 20Z OVER SRN IL/SE
MO AND SW IN. IF THESE STORMS DO INDEED FORM...THEY WILL LIKELY
MOVE SOUTH SOUTHEAST AS A LINE OR BROKEN LINE OF THUNDERSTORMS.
THEY ALSO WOULD ENCOUNTER VERY UNSTABLE CONDITIONS IN MOIST/SOLAR
HEATED AIR NEAR THE SURFACE. THUS... STORMS COULD BECOME SEVERE
AT TIMES. BEST ESTIMATE/CHCS FOR STORMS LOOK TO BE FROM 22Z
THROUGH 02Z AT MOST TAF SITES ALONG THE OHIO RIVER VALLEY.-
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
ILZ075>078-080>094.
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ076-
086-087-100-107>112-114.
IN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR INZ081-
082-085>088.
KY...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
KYZ001>022.
&&
UPDATE...MEFFERT
SHORT TERM...MEFFERT
LONG TERM....RST
AVIATION...MEFFERTHazardous weather outlook, Jul 26, 4:52 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 452 PM CDT THU JUL 26 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 452 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH 7 PM TODAY. AREAS THAT HAVE NOT SEEN THUNDERSTORMS YET THIS AFTERNOON WILL CONTINUE TO HAVE HEAT INDICES NEAR 105 DEGREES UNTIL AROUND SUNSET. SEE THE EXCESSIVE HEAT WARNING PRODUCT FOR ADDITIONAL DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT. THE PRIMARY HAZARD WILL BE LOCALLY DAMAGING WINDS. ISOLATED STORMS MAY PRODUCE LARGE HAIL. THE SEVERE WEATHER RISK APPEARS HIGHEST DURING THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN FRIDAY AFTERNOON. THE RISK IS MAINLY ACROSS WESTERN KENTUCKY...AND ALONG AND EAST OF THE WABASH RIVER. ONCE AGAIN...DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN...WITH ISOLATED STORMS PRODUCING DIME TO QUARTER SIZED HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. THUNDERSTORMS ARE POSSIBLE ON AND OFF MONDAY THROUGH WEDNESDAY. ISOLATED SEVERE STORMS CANNOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO EARLY EVENING. ACTIVATION MAY ALSO BE REQUIRED OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA FRIDAY AFTERNOON.
In the hours before
Local storm report, Jul 26, 4:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
441 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG ELDORADO 37.81N 88.44W
07/26/2012 SALINE IL TRAINED SPOTTER
POWER LINES DOWN IN ELDORADO AND RIDGWAY.
&&
SMITTYLocal storm report, Jul 26, 5:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
538 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG GREENVILLE 37.13N 90.45W
07/26/2012 WAYNE MO TRAINED SPOTTER
DOWNED TREES AND POWER LINES. HALF OF COMMUNITY WITHOUT
POWER. WINDS ESTIMATED 60 TO 70 MPH.
&&
SMITTYLocal storm report, Jul 26, 5:39 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
539 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN GREENVILLE 37.13N 90.45W
07/26/2012 M1.50 INCH WAYNE MO TRAINED SPOTTER
RAINFALL ACCUMULATION WITHIN 20 MINUTES.
&&
SMITTYLocal storm report, Jul 26, 5:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
554 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL DONIPHAN 36.62N 90.82W
07/26/2012 M0.75 INCH RIPLEY MO TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYLocal storm report, Jul 26, 5:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST BENTON 38.01N 88.92W
07/26/2012 E55 MPH FRANKLIN IL TRAINED SPOTTER
PEA SIZE HAIL REPORTED WITH THIS STORM.
&&
SMITTYLocal storm report, Jul 26, 5:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST HERRIN 37.80N 89.03W
07/26/2012 E60 MPH WILLIAMSON IL TRAINED SPOTTER
ALSO...LOTS OF HEAVY RAIN
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 48 min |
| Jul 26, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 35 min |
| Jul 26, 3:45 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 45 min |
| Jul 26, 4:00 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 30 min |
| Jul 26, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 46 min |
| Jul 26, 4:18 PM CDT | Severe Thunderstorm Warning | PAH | Pope, Saline, Williamson | 29 min |
| Jul 26, 4:29 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 31 min |
| Jul 26, 4:43 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 32 min |
| Jul 26, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 29 min |
| Jul 26, 6:48 PM CDT | Areal Flood Advisory | PAH | Gallatin, White | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.